Concerned about the side effects of anastrozole
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Interested in more discussions like this? Go to the Breast Cancer Support Group.
I had some hair loss but not bad. I think nobody notices but me. Also a few hot flashes but nothing terrible. Was concerned about memory loss but I don't think I'm any diff. than before. As we age it sometimes takes awhile to get a word we are groping for. Good luck, I think you will be fine.
My main side effects have been blurred vision, insomnia, joint pain. Taking 1000 mg turmeric for joint pain and it seems to help. Going to eye doctor for checkup. Taking Lyrica at night for nerve pain due to failed total knee replacement ☹️. Also need to get cholesterol checked as this medication can raise cholesterol by 50-100 points. But if it keeps cancer from recurring I guess it’s worth it.
@antnay, I think you meant this reply for @cindylb. I'm tagging her since I think she'll appreciate hearing that her post was helpful for you. Antnay, how are you doing?
I have been on anastrozole for about a year. I had stage 2 lobular cancer in my right breast. My side effects are becoming more manageable. I have joint and muscle pain as well as fatigue
The hardest for me are mood swings, which is mostly depression. It is worse with the insomnia. However I manage it all through exercise and rest even if I can't sleep. I have not experienced hair loss.
Prayers for you on your journey.
I am doing fine. Trying to take it one day at a time.
I’m glad to hear you have finished your treatments. I have been taking anastrozole for about one year now. I have not had hair loss-I hate to admit that worried me so much. I do take biotin supplements daily. Don’t know if it has helped but it helps me feel better-maybe that I’m doing something! I have had joint pain and some fatigue. There was a lot of nausea at first but that has subsided a lot. We all so different, you may sail along with no side effects at all. I hope so. I do feel more reassured taking it-like I’m getting some protection and doing what I can to help myself. Prayers for your continued recovery🙏
Anastrozol – I have lots of hot flashes accompanied with sob and weakness. Anybody else share these symptoms? Dorothy
I have been on it for about 5 months and I'm having hot flashes all of the time, trouble sleeping, joint pains and racing heart rate at any given time…(anxiety?🤔).does anyone else.?I'm trying to manage and taking it one day at a time
To everyone on this journey with me….stay strong and continue to fight .. 💪
Keep us posted on how you are doing and how your cholesterol tests turn out.
If higher, let us know what your doctor’s plans for it.
These Estrogen Blockers have lots of symptoms – not everyone will have them all. But basically, if you remember how you felt during your menopause, you may be going through similar symptoms again, because menopause is when most of your Estrogen goes out of your system. After that you have some Estrogen left in your body and the Estrogen Blocker is now blocking what's left. Or almost all. Hence, all the hot flashes etc. I would check with your doctor to see if one of the other two Estrogen Blockers would work better for you. Also, ask your doctor if you can take a two week break from the pills – some people did this to give their body a break! I think you might need a break to relax and raise your spirits. And remember, nothing lasts forever. Things will get better.